Skip to main content

Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Table 2 Standardized patient checklist items related to medication error

From: Can medical students identify a potentially serious acetaminophen dosing error in a simulated encounter? a case control study

If student asks: The SP responds:
Does anything seem to help him? I have been giving him Tylenol but it doesn’t seem to help. (mother produces the bottle of Tylenol from her purse).
Are you giving any medications?  
What are you doing at home for him?  
How much are you giving him? Are you following the dosage instructions on the bottle? We are giving 2 teaspoonfuls. My mom has been giving it to him several times a day since he has been sick (5 days) but it doesn’t seem to be helping him.
I think this dosage may be too much. You are giving him too much. (The learner acknowledges that you are giving Michael too much or the wrong dosage or simply addresses the dosage). I didn’t realize I was giving him too much.